| Catalog Number |
VCP358H |
| Medical Device Problem Codes |
Break (1069); Product Quality Problem (1506); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/07/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2026 and suture was used.This case is from health authority.When using suture to suture the uterus, the tail of the suture was rough and the length was different from the marked 90cm.The suture was about 50cm.The suture broke during use and was replaced for suturing, which delayed the surgical process.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 2/5/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following: - can you identify the product code of the device? - can you identify the lot number of the device? the correct lot number is "103h67"and product code¿vcp358h - any patient consequences? - how long was the delay? - were there any unexpected outcomes or complications as a result of the prolonged surgery time? - any photos of the device available? - was there any change in the patient¿s post-operative care due to the prolonged procedure? --received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 component code - unable to investigate further.Corrected h3 investigation summary: the product was returned to eth for evaluation.One empty foil packet and one winding former with a reparked needle-suture piece were received for analysis.Initial inspection showed that the needle had been repositioned and that the suture appeared wavy, with the thread forming a zigzag pattern.The pattern suggests the suture was wrapped, which is different from the appearance of a suture wound onto its winding former.In order to evaluate the conditions of the returned samples, no breakage suture was observed.Even though the end was noted to be broken; one the end; also exhibited fraying on the body and near the end.Furthermore, body fluids were noted on the suture.The suture length was measured but did not meet the specified length due to the breakage.Given the current condition of the returned sample, it is not possible to determine the potential cause of the reported event.The product code contains an absorbable suture.As the sample was received open, the time of exposure to the environment cannot be determined.As per the condition of the returned sample, the functional test could not be performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: the product was returned to eth for evaluation.One empty foil packet and one winding former with a reparked needle-suture piece were received for analysis.Product code.Initial inspection showed that the needle had been repositioned and that the suture appeared wavy, with the thread forming a zigzag pattern.The pattern suggests the suture was wrapped, which is different from the appearance of a suture wound onto its winding former.In order to evaluate the conditions of the returned samples, no breakage suture was observed.Even though the end was noted to be broken; one the end; also exhibited fraying on the body and near the end.Furthermore, body fluids were noted on the suture.The suture length was measured but did not meet the specified length due to the breakage.Given the current condition of the returned sample, it is not possible to determine the potential cause of the reported event.The product code contains an absorbable suture.As the sample was received open, the time of exposure to the environment cannot be determined.As per the condition of the returned sample, the functional test could not be performed.As part of our quality process, the manufacturing records of this lot were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.